MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF FLOW 50 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF FLOW 50 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290037
Medical Device Problem Codes Material Separation (1562); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a surgery, one (1) werewolf flow 50 coblation wand displayed the error message "wand short circuit".Also, when the wand was removed from the joint, it was noticed that a tip electrode fell off inside the patient¿s body.The tip electrode was removed from the body.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The electrode and spacer at the tip of the wand have fully fallen off.The spacer and electrode were returned with the device.The saline line as been cut from the device.A functional evaluation was performed on the returned device and found a wand end of life error.The wand was not tested for activation due to the damaged tip.However, wand data shows the wand experienced a wand shorted notification error.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the failures could not be determined.Factors that could have contributed to the short error include moisture in the connection causing a wand short, incomplete connection, or the wand´s connector or cable got damaged.Factors that could have contributed to the failure include 1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.Based on this investigation, the need for corrective action is not indicated.

Brand Name
WEREWOLF FLOW 50 COBLATION WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24912109
Report Number3006524618-2026-00190
Device Sequence Number9828173
Product Code GEI
UDI-Device Identifier00885556617472
UDI-Public885556617472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290037
Device Lot Number2202994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown